Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 89, NWS Jacksonville, FL

June 13, 2001Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2001, 4:46 PM EDT for Wayne County, Georgia. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 13, 2001, 4:46 PM EDT (20:46 UTC)
Expired
Jun 13, 2001, 5:30 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wayne County, GA

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:00 PM EDTThunderstorm WindBaxley, GALarge trees and power lines were blown down.
Jun 13, 5:15 PM EDTThunderstorm WindJesup, GALarge trees and power lines were blown down.
Jun 13, 5:15 PM EDTThunderstorm WindHazelhurst, GANumerous reports of large trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1474 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 132047
SVRJAX
GAC001-161-305-132130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 PM EDT WED JUN 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  APPLING COUNTY IN SOUTHEAST GEORGIA
  JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA
  NORTHERN WAYNE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 530 PM EDT

* AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED    
SEVERE THUNDERSTORM WITH DAMAGING WINDS ALONG A LINE EXTENDING 
FROM   2 MILES SOUTH OF DENTON TO 2 MILES SOUTH OF DOCTORTOWN...OR 
ALONG A   LINE EXTENDING FROM 12 MILES NORTHEAST OF BROXTON TO 5 
MILES EAST   OF JESUP...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT...
  DOCTORTOWN AND ODUM...
  SURRENCY...
  HAZLEHURST...
  BAXLEY...
  GRAHAM...
  PINE GROVE...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

LAT...LON 3169 8285 3170 8248 3159 8205 3159 8175
          3168 8185 3189 8214 3191 8237 3189 8267

$$

MOBBS

=

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 13, 1:45 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT WED JUN 13 2001

CURRENTLY...LINGERING BAND OF CONVECTION ACROSS EXTREME N FL AND S
GA. THE DIRECT EFFECTS OF ALLISON ON THIS BAND ARE WANING...AS
EVIDENCED IN THE VIS SAT PIX WHICH SHOW NEARLY CLOUD-FREE ATLC
WATERS E OF CWA. REMNANTS OF ALLISON APPEAR TO BE JUST E OF KCAE.

MODELS...MODELS SIMILAR WITH MOST NEARBY FEATURES...BUT PRECIP
FIELDS REALLY VARY. WILL BLEND MOS POPS WITH CLIMO FOR THIS FCST.
MOS TEMPS APPEAR TO BE SIMILAR AND SLIGHTLY ABOVE CLIMO. THIS MAKES
SENSE AS W TO SW SYNOPTIC FLOW CONTINUES AND SOME SUBSIDENCE ON
BACKSIDE OF LOW WARMS THE ATMOSPHERE.

PUBLIC...SUSPECT TOMORROW WILL ALMOST BE BACK TO NORMAL SUMMERTIME
PATTERN...BUT MAY REMAIN SOME ENHANCEMENT NEAR FL/GA LINE ALONG AXIS
OF PVA. LIGHTER GRADIENT FLOW AND LESS CLOUD COVER SHOULD LEAD TO AN
E COAST SEABREEZE THU...WITH FARTHEST INLAND PENETRATION OVER FL.
BEST POPS WILL PROBABLY BE NEAR THE NE FL COAST TOMORROW AFTN.

EXTENDED...MRF STILL SHOWS WEAK FRONT APPROACHING THE AREA DURING
THE WEEKEND. CURRENT PACKAGE LOOKS GOOD.

MARINE...ALTHO GUIDANCE LOOKS MARGINAL FOR DROPPING SCA OVER GA
WATERS UNTIL LATER TONIGHT...TREND HAS BEEN SLOW DECREASE IN WIND
SPEEDS AND WAVE HEIGHTS. BELIEVE A STRONGLY WORDED SCEC SHOULD COVER
THE SITUATION.

PRELIM...
AMG 71/92/70/92 3423
SSI 73/89/73/90 3423
JAX 73/92/72/93 3534
GNV 72/92/71/92 3423 31

.JAX...
.FL...NONE.
.GA...NONE.

PUBLIC/MARINE...CARROLL
AVIATION/FIRE...SHASHY

In the hours before

Special weather statement, Jun 13, 11:50 AM EDT, 4 hours 56 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EDT WED JUN 13 2001

...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...

SHOWER AND THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BE AS WIDE
SPREAD AS THAT EXPERIENCED OVER THE PAST SEVERAL DAYS. HOWEVER...
SCATTERED STORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING. MORE
NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FROM THE
OKEFENOKEE SWAMP TO THE SUWANNEE VALLEY AREA. DUE TO GUSTY WINDS JUST
ABOVE THE SURFACE AND MODERATE ATMOSPHERIC INSTABILITY...A FEW STORMS
MAY BECOME STRONG OR SEVERE.

MOVEMENT OF THE SHOWERS AND THUNDERSTORMS WILL BE TOWARD THE EAST TO
NORTHEAST AT 25 MPH. THE STRONGEST STORMS WILL PRODUCE FREQUENT
DEADLY LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS.

SPOTTER ACTIVATION MAY BE REQUESTED IF STRONG STORMS DEVELOP.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:46 PM EDTSevere Thunderstorm WarningJAXAppling, Jeff Davis44 min
Jun 13, 5:29 PM EDTSevere Thunderstorm WarningJAXWayne31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.